Connect with others who understand.

sign up log in
Resources
About DiabetesTeam
Powered By
Real members of DiabetesTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Else Bruise Or Bleen At Their Injection Site?

Does Anyone Else Bruise Or Bleen At Their Injection Site?

I find that I am bruising at my injection sites on my hips and stomach. I'm wondering if anyone else has this problem. I spoke to my diabetes nurse about this and they said that it was abnormal and that most people don't bruise or bleed. There was no explanation to this.

posted December 4, 2016
A DiabetesTeam Member

GOOD MORNING. Sometimes I bruise and sometimes I hit a vein.
Okay, are you ready for a Textile secret?
I learned this in college and it can literally save a garment from being thrown in the trash

There is enzymes in your saliva that will release your blood from fabrics. Especially cotton. If you get blood on your fabric just spit on the spot and watch the magic.

If the blood dried in, wet the fabric then apply your saliva. This is very specific, your saliva to your blood only. Nothing else will work.It won't criss cross with other people.

posted May 31, 2017
A DiabetesTeam Member

Dear Team and others. Here's a little textile secret I learned in college. There is an enzymes in your saliva that will disperse blood from clothing fibers. If you get blood on your clothing or bed sheets etc, what you do is spit on it and the blood releases from the fibers.
There is only one rule to this. It's your saliva to your blood.
Also if your clothes or bedding has already been laundered it still works. It just has to get really wet to get it.

posted December 9, 2016
A DiabetesTeam Member

My doctor told me to remember to inject into a good fatty area in the stomach and hold onto that fatty area until you're done injecting. I used to bruise alot at first but hardly ever now

posted December 23, 2016
A DiabetesTeam Member

A little bruising and bleeding is normal. No I am not a nurse but I have been diabetic for 30 years. I find less bruising if I ice the site first. Also, when your insulin is cold it tends to sting. Rub it between your hands to warm it before you inject. Hope this helps.

posted March 10, 2020
A DiabetesTeam Member

I have this happen sometimes with my Victoza injections. The pen is does not have the springloaded action that my insulin pen has, which never bruises. I have to actually depress the plunger in the Victoza pen. I think some areas may be a bit more inclined to bruise when I inject the Victoza. I try to stay further away from that area until the bruise fades.

posted March 16, 2017

Related content

View all
How To You Prevent Brusing After An Injection?
A DiabetesTeam Member asked a question 💭
Itchy Bumps (like Spider Bites) After Injecting Insulin
A DiabetesTeam Member asked a question 💭
What Can We Do To Prevent Shakes?
A DiabetesTeam Member asked a question 💭
Already a Member? Log in